Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Has anyone experienced facial flushing when using high doses of B5? I've been using 6 grams spread out in three 2 gram doses per day for the last week. It is definitely reducing sebum production and clearing my face, but I've noticed that my face is flushed and hot a lot of the time. It was especially bad when I drank a bunch of beers this weekend (I realize that alcohol causes your skin to flush, but this was really, really major). Please let me know if any of you have experienced this side effect while taking B5

Thanks.

Share this post


Link to post
Share on other sites

Chi and Kid,

Thanks for the replies. I've been taking 1,000 mg of Biotin three times a day since I started the B5, as well as a B-complex once every afternoon. Do you guys think the flushing is temporary, or should I expect it to continue?

Chi, I read your thread and it's one of the reasons I decided to go ahead with the B5 treatment. I'm 26, so I know how it is when you're out the bars every weekend thinking, "why the hell is this happening to me at THIS age?" It's not like when you're 16 and 50% of guys have acne. You feel like you stick out. I don't have really bad acne, but enough to make me feel self-conscious about it.

I'm happy to say that after only a week my sebum production has been reduced by about 60-70% and I've had only a couple of tiny pimples. My face seems to be clearing up nicely. I'm raging it tomorrow night, and it's definitely going to be a great confidence booster knowing that my skin is clear. Even if you are a decent-looking guy, chicks can sense if you aren't really confident and it totally turns them off (plus I doubt many of them would consider acne as a plus). I definitely think that the B5 treatment is the way to go for people who have acne as a result of oily skin.

Later!

Share this post


Link to post
Share on other sites

..the hell? I never heard of facial flushing as a side effect from B5 before. That is REALLY discouraging to hear because I'm starting it tomorrow and I already suffer from bad facial redness. confused.gif Its not rosacea but I still want to try the Vbeam laser to get rid of it. I hope this doesn't make my other problem worse. Let us know if this flushing keeps up.

Share this post


Link to post
Share on other sites

Randy

Are you using any topicals? If you are using BP or SA, that could be making your skin red. While using B5, you really don't need to use any topicals. They will just make the B5 take longer to work. Good luck.

Share this post


Link to post
Share on other sites

K-La,

I wouldn't worry about it too much, definitely go ahead with the treatment. I've been using 2.5% BP every other day, which has probably exacerbated the flushing a bit. It isn't so bad normally, just annoying when I'm having a few drinks. I'd guess that it will settle down after another week or so. I blush really easily--and have high histamine levels in general. I'll keep you posted.

Share this post


Link to post
Share on other sites

Well, I did some research on the internet and found out that it is the Niacin in the B-Complex that is causing my skin to flush. Actually, it is the combination of Niacin and drinking alcohol since it only happens when I drink. They are both vaso-dilators. Flushing is a somewhat common side-effect of Niacin, and as many people have probably experienced, your face can get a bit warm from drinking. This is commonly known as a "bar tan". Anyway, I'm going to start taking my B-Complex before I go to sleep on the weekends instead of in the afternoon. I'll let you all know if that fixes the flushing issue. It hasn't been too bad recently anyway.

The B5 still seems to be working. I had a mild breakout earlier this week and my skin has been oilier the last few days. Judging from all the B5 personal logs I've read, it's pretty common for your skin clarity to fluctuate for the first couple of months.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×